MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the internal arteriovenous fistula.A 6.0 x80, 40cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation, the balloon burst out.The device was removed, and the procedure was completed with another of the same device.There were no patient complications reported and patient condition was stable.
 
Additional Manufacturer Narrative
(b)(6).
 
Additional Manufacturer Narrative
E1: initial reporter phone - (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the internal arteriovenous fistula.A 6.0 x80, 40cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation, the balloon burst out.The device was removed, and the procedure was completed with another of the same device.There were no patient complications reported and patient condition was stable.It was further reported that the target lesion was 80-90% stenosed, moderately tortuous and severely calcified.The balloon ruptured on the fifth inflation at 20 atmospheres for 40 to 50 seconds.The device was removed with catheter sheath.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a gladiator device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 24 atmospheres as per gladiator elite specification.The returned device was attached to an encore inflation unit and positive pressure was applied and liquid was observed to be leaking from a balloon pinhole located approximately 2mm proximally of the proximal marker band.A visual examination observed damage to the tip of the device.A visual and tactile examination of the shaft identified no damage.A visual examination found no issues or damage to the markerbands of the device.E1: initial reporter phone - (b)(6).
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16724325
Report Number2124215-2023-16921
Device Sequence Number7209493
Product Code LIT
UDI-Device Identifier08714729809746
UDI-Public08714729809746
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029009411
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer04/18/2023
05/11/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date04/23/2023
05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight65 KG